MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Premature Activation (1484); Stretched (1601); Separation Failure (2547); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6).
 
Event or Problem Description
It was reported that an intervention was performed to remove the coil.The target lesion was located in the splenic artery aneurysm.A 10mm x 30cm 2d interlock coil was advanced for treatment.During the procedure, the coil was flushed and delivered using an stc 18 microcatheter.When the coil was delivered, it could not be release, and it was stretched.The coil could not be withdrawn with the catheter, so the physician removed the catheter first and then used a snare to remove the spring coil.No complications were reported, and the patient was stable.
 
Additional Manufacturer Narrative
E1 initial reporter facility name:(b)(6) hospital.
 
Event or Problem Description
It was reported that an intervention was performed to remove the coil.The target lesion was located in the splenic artery aneurysm.A 10mm x 30cm 2d interlock coil was advanced for treatment.During the procedure, the coil was flushed and delivered using an stc 18 microcatheter.When the coil was delivered, it could not be release, and it was stretched.The coil could not be withdrawn with the catheter, so the physician removed the catheter first and then used a snare to remove the spring coil.No complications were reported, and the patient was stable.It was further reported that the lesion was moderately tortuous and non-calcified artery.The coil was detached inside the microcatheter, which could not be advanced or withdrawn.
 
Additional Manufacturer Narrative
E1 initial reporter facility name: (b)(6) hospital.Device evaluated by mfr.: the device was returned for analysis.Visual inspection observed that only the main coil was returned.It was also observed that the main coil was bent and stretched at the coil arm and primary coil section.Microscopic inspection of the main coil was bent and stretched.The functional could not be performed due the main coil and the pusher wire are not interlocking.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19987950
Report Number2124215-2024-49742
Device Sequence Number7001668
Product Code KRD
UDI-Device Identifier08714729765035
UDI-Public08714729765035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0032435600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer08/19/2024
09/26/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/10/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: STC18; MICROCATHETER: STC18; MICROCATHETER: STC18
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale